Amiodarone-induced lupus. (Medical News From Around The World).
Physical examination showed a slightly elevated temperature and jugular venous pressure, holosystolic murmur, enlarged liver, abnormal pulse, and pleural effusions. The patient was given antibiotics for bacterial endocarditis, but all cultures were shown to be negative for infection.
Once the antibiotics and amiodarone were stopped, the pleuropericardial effusions improved. Although this was not a clear-cut case, it was thought that the patient suffered from drug-induced lupus. There has only been one other reported case of this kind.
|Printer friendly Cite/link Email Feedback|
|Publication:||Nutrition Health Review|
|Article Type:||Brief Article|
|Date:||Sep 22, 2002|
|Previous Article:||Wound-licking dangers. (Medical News From Around The World).|
|Next Article:||Walnuts and a healthy heart. (Medical News From Around The World).|